Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 6:27 PM CDT for Hayes County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2021, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 26, 2021, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Hayes County, NE
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:51 PM CDT | HAIL 1 | 9 Nne Hayes Center, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
724
WWUS83 KLBF 262327
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Thu Aug 26 2021
NEZ070-071-270000-
Frontier NE-Hayes NE-
627 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, southern Lincoln and Hayes Counties through 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayes Center, Hamlet, Marengo and Hayes Center State Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 10126 4071 10082 4070 10070 4049 10067
4034 10103 4035 10132
TIME...MOT...LOC 2326Z 242DEG 35KT 4048 10110
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:29 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 26, 2:29 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 229 PM CDT Thu Aug 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 208 PM CDT Thu Aug 26 2021 Abundant cloud cover and showers with some thunder helped limit destabilization across central Nebraska this afternoon with the most unstable air residing across the southeastern part of the state. Earlier visible satellite imagery clearly depicted an outflow boundary from convection this morning across South Dakota that has become a quasi stationary boundary from northeast Nebraska northwestward into South Dakota. Expect this will enhance convergence along synoptic scale warm front to serve as a focus for vigorous convection this evening into tonight. This convection will be able to tap the aforementioned significant pool of surface based instability as it pushes northward in a highly sheared environment with development into a robust MCS possible. Bulk shear vectors largely parallel to the boundaries indicate MCS will translate generally eastward with an opportunity to skim our northeastern counties up near the Niobrara river late this evening into early tonight. Expect maturing MCS will present a primary threat of damaging wind and abundant CAPE in the hail growth zone will support a large hail threat. Will be monitoring this area closely to see exactly with convective initiation occurs and becomes likely to track. Excessive rainfall is also possible with increasing precipitable water values, expected high rainfall rates, and potential training cells on the southern periphery of MCS. Storms are expected to move into eastern Nebraska with some lingering showers/thunder in elevated instability though the low level jet axis will be shifting to our east. The best shear and instability on Friday will reside to our east though expect isolated/widely scattered showers/thunderstorms courtesy of some weak shortwave energy. .LONG TERM...(Saturday through Thursday) Issued at 208 PM CDT Thu Aug 26 2021 An upper level trof will push a strong cold front through Nebraska on Saturday. Substantial shear with the front but instability may be limited so severe threat is not clear cut and SPC marginal risk appears adequate at this time. Dry and much cooler on Sunday with temperatures a bit below normal for late August. Ensemble guidance then develops a broad upper level ridge over the midsection of the county for the middle of next week with generally dry weather and temperatures trending a good bit above normal through Wednesday. The ridge axis then shifts to our east as a trof becomes established over the Pacific northwest and a tropical system looks to move up the Mississippi valley. This pattern will be a bit more active for Nebraska with a return to scattered showers and thunderstorms toward the end of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1220 PM CDT Thu Aug 26 2021 VFR conditions are expected through the TAF period. Currently, some lingering showers, and embedded thunderstorms, remain across the Panhandle and Sandhills, moving northeastward. These will clear for a brief afternoon lull, before storms start again late this afternoon and evening. Some may be strong to severe, with the main hazards being large hail and strong winds. With that said, gusty erratic winds are possible within the vicinity of any thunderstorm. Also possible is reduced VIS produced by any downpours. ATTM, confidence is a bit low on timing, so TAFs will be updated with better timing as confidence grows. Currently thinking sometime around sunset. Also of note, is that a brief period, generally 4-9Z, of LLWS is expected for the southern terminals overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Sinclair
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Thu Aug 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a threat for severe thunderstorms tonight. The area of greatest potential is northwest of a line Ogallala to Broken Bow. At this time the main threats are large hail, locally heavy rainfall, and damaging winds. Storms are expected to be isolated, and therefore not widespread. Expecting storms around sunset and into the overnight. Lastly, there is a marginal risk for excessive rainfall tonight for north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible again Saturday afternoon and evening. Currently, the most likely area to see storms is east of highway 83.The threats expected are damaging winds and large hail, as there is potential that some may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 26, 6:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Thu Aug 26 2021
NEZ070-071-270000-
Frontier NE-Hayes NE-
627 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, southern Lincoln and Hayes Counties through 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayes Center, Hamlet, Marengo and Hayes Center State Wildlife
Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4053 10126 4071 10082 4070 10070 4049 10067
4034 10103 4035 10132
TIME...MOT...LOC 2326Z 242DEG 35KT 4048 10110
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:57 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 26, 1:29 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Aug 26, 2:09 AM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Aug 26, 2:24 AM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Aug 26, 2:25 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 2:36 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Aug 26, 3:10 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 3:43 AM CDT | Special Weather Statement | LBF | Holt | 47 min |
| Aug 26, 3:55 AM CDT | Special Weather Statement | LBF | Wheeler | 50 min |
| Aug 26, 8:24 AM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 5 hr |
| Aug 26, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.